Alert archive / Florida / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Jacksonville, FL

September 26, 2014Flagler County, Florida

NWS Jacksonville, FL issued this flash flood warning at Sep 26, 2014, 4:40 PM EDT for Flagler County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2014, 4:40 PM EDT (20:40 UTC)
Expired
Sep 26, 2014, 7:30 PM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WGUS52 KJAX 262040
FFWJAX
FLC035-262330-
/O.NEW.KJAX.FF.W.0003.140926T2040Z-140926T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT FRI SEP 26 2014

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN FLAGLER COUNTY IN NORTHEAST FLORIDA

* UNTIL 730 PM EDT

* AT 436 PM EDT...EMERGENCY MANAGEMENT REPORTED FLOODING OVER 
WESTERN PARTS OF PALM COAST WITH THE HEAVIEST RAINFALL OCCURRING 
FROM HIGHWAY 100 TO PALM COAST PARKWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
PALM COAST AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.

&&

LAT...LON 2950 8113 2946 8131 2959 8135 2963 8119

$$

ZIBURA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:22 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 26, 2:22 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT FRI SEP 26 2014

.SHORT TERM /THROUGH MONDAY/...
AN INVERTED TROUGH OF LOW PRESSURE CONTINUES TO MOVES SLOWLY
WESTWARD ACROSS THE COASTAL WATERS. A BAND OF MODERATE/LOCALLY
HEAVY RAINFALL HAS DEVELOPED ALONG A CONVERGENT BAND AFFECTING
ST JOHNS/FLAGLER COUNTIES. ADDITIONAL ACTIVITY IS BEGINNING TO
SPREAD OUT INTO THE SURROUNDING COUNTIES...AND WILL CONTINUE
THIS TREND THROUGH THE AFTN...WITH MOST OF NE FL AND COASTAL
SE GA EXPERIENCING AT LEAST SCATTERED SHOWERS...WITH THE MOST
NUMEROUS ACTIVITY ACROSS COASTAL NE FL. THE TROUGH WILL MOVE
ONSHORE TNGT...WITH ISOLATED/SCATTERED ACTIVITY PERSISTING
NEAR THE COAST AND EXTENDING SOMEWHAT INLAND. FAR INLAND
LOCATIONS WILL LIKELY DRY OUT OVERNIGHT WITH LESS DEEP LAYER
MOISTURE. LOW TEMPERATURES WILL RANGE FROM THE UPPER 60S TO
AROUND 70 INLAND...WITH LOWER/MID 70S COAST.

SATURDAY...HIGH PRESSURE WILL AMPLIFY NORTH OF THE AREA...WITH
THE INVERTED TROUGH MOVES INTO THE GULF. CONVERGENT NE FLOW
AND RICH DEEP LAYER MOISTURE WILL RESULT IN NUMEROUS SHOWERS
AND ISOLATED TSTMS ACROSS NE FL IN THE AFTN. EXPECT LESS PRECIP
COVERAGE ACROSS INLAND SE GA IN A DRIER AIR MASS. HIGHS IN
THE LOWER TO MID 80S WILL GENERALLY PREVAIL.

SATURDAY NIGHT THROUGH MONDAY...HIGH PRESSURE WILL REMAIN TO THE
NORTH/NORTHEAST OF THE REGION SATURDAY NIGHT...WITH ONSHORE FLOW
CONTINUING. AN INVERTED TROUGH WILL BEGIN TO DEVELOP OVER THE GULF
ON SUNDAY WITH TROUGH EXTENDING NORTH INTO THE GULF COAST REGION.
A LOW WILL DEVELOP IN THIS TROUGH AND MOVE EAST TOWARD THE REGION
ON MONDAY. WITH THIS TROUGH DEVELOPING SUNDAY INTO SUNDAY
NIGHT...PATTERN WILL SHIFT TO A DRIER SOUTHERLY FLOW...SO HAVE
TRIMMED BACK POPS ESPECIALLY OVER THE EASTERN COUNTIES. HAVE
TRENDED POPS TOWARD LIKELY MONDAY AFTERNOON AS THE LOW TRACKS INTO
REGION. TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES ABOVE
NORMAL.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SURFACE LOW MOVES OVER THE REGION MONDAY NIGHT...AND THEN SLOWLY TO
THE NORTHEAST OF THE REGION ON TUESDAY. HAVE CONTINUED LIKELY POPS
INTO MONDAY EVENING PERIOD AS A RESULT. THE REGION WILL BE
BETWEEN THIS LOW TO THE NORTHEAST...AND HIGH PRESSURE BUILDING TO
THE NORTH WEDNESDAY THROUGH FRIDAY. THIS WILL RESULT IN A FAIRLY
PROLONGED PERIOD OF NORTHEAST FLOW. WHILE THE FLOW DOES NOT LOOK
PARTICULARLY STRONG...A PERIOD OR TWO OF ENHANCED FLOW WILL BE
POSSIBLE. WITH THIS PATTERN EXPECT MAINLY COASTAL SHOWERS...WITH
THE SHOWERS PUSHING FURTHER INLAND DURING PERIODS OF ENHANCED
FLOW. TEMPERATURES ARE EXPECTED TO BE NEAR TO SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION...
MVFR CIGS WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. IFR
CIGS WILL BE POSSIBLE OVERNIGHT/EARLY SATURDAY MORNING. WILL
USE VCSH FOR THE SHOWER ACTIVITY...WITH PREVAILING -SHRA AT
CRG/SSI LATE TNGT THROUGH SATURDAY MORNING.

&&

.MARINE...
ENHANCED NE FLOW CONTINUES ACROSS THE WATERS THIS AFTN...AND
WILL CONTINUE THROUGH AT LEAST THIS EVENING. WILL USE CAUTION
FOR THE GA COASTAL WATERS INTO THE NE FL WATERS THROUGH THIS
EVENING. ONSHORE FLOW WILL CONTINUE 15 KT OR LESS WILL PREVAIL
LATE TONIGHT THROUGH THE WEEKEND. WILL WILL TURN TO THE S/SW
EARLY NEXT WEEK...THEN TO THE N/NW MIDWEEK.

RIP CURRENTS: MODERATE RISK THROUGH THE WEEKEND WITH ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  83  70  85 /  20  30  20  40
SSI  71  81  72  81 /  40  50  30  40
JAX  70  85  72  85 /  40  60  30  40
SGJ  73  85  74  84 /  60  60  30  40
GNV  71  87  71  87 /  40  60  30  40
OCF  72  87  71  88 /  40  60  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE/GUILLET
Hazardous weather outlook, Sep 26, 5:06 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 AM EDT FRI SEP 26 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-270915-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
506 AM EDT FRI SEP 26 2014

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS
WILL SPREAD OVER NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA
TODAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE GENERALLY ALONG
AND SOUTH OF A LINE FROM GAINESVILLE TO ST AUGUSTINE FROM MID TO
LATE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT
WITH THE STRONGEST STORMS.

ELEVATED SURF CONDITIONS WILL RESULT IN A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE CHANCE OF THUNDERSTORMS WILL EXPAND AREA-WIDE OVER THE
WEEKEND AND INTO EARLY NEXT WEEK AS WEAK SURFACE LOW PRESSURE AND
A DISTURBANCE ALOFT APPROACHES OUR REGION FROM THE WEST.

ONSHORE WINDS WILL MAINTAIN AN ELEVATED RISK OF RIP CURRENTS
AT AREA BEACHES OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Local storm report, Sep 26, 3:16 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT FRI SEP 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HEAVY RAIN       5 ENE BUNNELL           29.50N 81.18W
09/26/2014  M3.56 INCH       FLAGLER            FL   TRAINED SPOTTER

            A TRAINED SPOTTER IS REPORTING 3.56 INCHES OF RAIN HAS
            FALLEN OVER THE LAST FEW HOURS IN PALM COAST.

&&

WALSH
Local storm report, Sep 26, 4:09 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT FRI SEP 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLOOD            PALM COAST              29.57N 81.21W
09/26/2014                   FLAGLER            FL   TRAINED SPOTTER

            REPORTS SEVERAL VEHICLES AND A SCHOOL BUS STRANDED IN
            WATER OVER ROADWAY IN WESTERN SECTION OF PALM COAST.

&&

LSTRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 11:50 AM EDTAreal Flood AdvisoryJAXSaint Johns115 min
Sep 26, 1:35 PM EDTAreal Flood AdvisoryJAXFlagler, Saint Johns115 min
Sep 26, 3:11 PM EDTAreal Flood WarningJAXFlagler2 hr
Sep 26, 4:05 PM EDTSmall Craft AdvisoryJAX10 hr
Sep 26, 5:16 PM EDTAreal Flood AdvisoryJAXFlagler59 min

Nearby

Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.